MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC CATHETER WITH SHERLOCK TIP LOCATION SYSTEM (TLS) STYLET 4F FULL TRAY (; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS POWERPICC CATHETER WITH SHERLOCK TIP LOCATION SYSTEM (TLS) STYLET 4F FULL TRAY (; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Catalog Number 9174108
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/14/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a detached dilator handle was confirmed and the cause was determined to be manufacturing related.The product returned for evaluation was a 4.5fr vessel dilator.The hdpe dilator tubing had separated from the white locking handle.Blood and usage residue could be seen within the dilator.A visual review of the dilator tubing showed that the tubing anchors were present near the proximal end of the tubing.The outside diameter of the tubing was measured to be within specification.Microscopic examination of the white locking handle revealed voids in the inner canal surface which makes the connection with the hdpe dilator tubing.The voids were on opposing sides of the canal.A similar review on a non-complainant samples showed that these voids did not exist.The observed voids on the inner locking handle canal would have prevented proper securement of the dilator tubing to the handle.The sample was forwarded to the manufacturing facility for further review.A lot history review (lhr) of rezl2159 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
On (b)(6) 2016-per sales representative, user facility reported that the tip of the dilator broke off during insertion.No patient harm reported.

Brand Name
POWERPICC CATHETER WITH SHERLOCK TIP LOCATION SYSTEM (TLS) STYLET 4F FULL TRAY (
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key5638179
Report Number3006260740-2016-00214
Device Sequence Number564189
Product Code LJS
UDI-Device Identifier00801741035548
UDI-Public(01)00801741035548(17)170628(10)REZL2159
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K070996
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2017
Device Catalogue Number9174108
Device Lot NumberREZL2159
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2016
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2016
Initial Report FDA Received Date05/06/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1